Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Thrush - fluconazole tablet not worked

(12 Posts)
Screamer Tue 09-Jul-13 09:43:10

Hello, I think I have thrush. Its my second bout in about a month. I stopped breastfeeding and went back on the pill just over a month ago so not sure if this is the cause. I've had it since Saturday and on Sunday bought a 150mg fluconazole tablet which is meant to work within 2 days. However it is getting worse.

It is difficult to make a GP appointment and I go on holiday on Saturday (so might not be able to see doctor before then). Does anyone know if I can take a second tablet or if I should try Canesten cream/pessary? I'm pretty sore sad

NK346f2849X127d8bca260 Tue 09-Jul-13 10:26:08

I think you have to wait a week to take another tablet. You can use the cream on the outside bits, might give you some relief.

Can you get a telephone appointment to ask for advive?

You have my sympathy, thrush in hot weather must be really uncomfortable.

ChestyNut Tue 09-Jul-13 10:50:05

I always use the cream as well as the tablet, often takes longer than 2 days to clear though.

BIWI Tue 09-Jul-13 10:51:52

Definitely use the Canestan pessary. I'd also try and make your diet as sugar-free as possible over the next few days.

And get some tea-tree oil-based cream, which will help soothe things.

You have my every sympathy.

(BTW - constant thrush was one of the main reasons I stopped taking the pill)

ninja Tue 09-Jul-13 10:54:49

Yes - diet can make a HUGE difference. Cut out sugar, alcohol, yeast mushrooms even diary - it probably won't take long then! Also you can get Yeast Raider (probiotic) tablets from Hholland and Barret which help

nightcat Tue 09-Jul-13 19:47:54

take a zinc supplement, works a treat

Screamer Tue 09-Jul-13 21:01:53

Thank you - I have bought the Canesten pessary and cream today so will try and also try the diet advice!

Screamer Wed 24-Jul-13 07:21:58

Well the pessary and cream worked.....then after 3 days it came back sad. Am trying to make doctors appointment but no idea how he'll examine me with baby in tow. Feel really rubbish now sad

Sconch Wed 24-Jul-13 09:44:51

I've done the opposite to you OP - took the pessary and cream a week ago, which reduced it a bit but then it came back, and so took the tablet on monday and it hasn't worked yet. I think it's the heat! Hopefully the break in the weather will help us!

Take your baby to the doc in car seat or buggy, you'll be ok. I would have to go with a 3 and 5 yr old so I'm going to follow all the tips above rather than do that!

Good luck, I (literally) feel your pain smile

LongGoneBeforeDaylight Wed 24-Jul-13 13:17:44

Yes take the pessary, insert as high as possible as it should kill the fungus that is coming out in discharge (sorry TMI). It's like killing it at the source. The only thing that worked for me as pessary and tablet and cream. V annoying. Mine went gradually though, yours might be doing that, and holiday might help if you can live in a swimming costume and floaty clothes (wearing tights to work is what caused mine I think!)

hermioneweasley Wed 24-Jul-13 13:24:08

I always had to take at least 2 fluconazole 24 hours apart to kill it off.

Can you strap the baby in the buggy while you're being examined?

BIWI Wed 24-Jul-13 14:26:04

Screamer - what about your diet? Are you cutting out sugar, as suggested? This will really help, honestly.

Good luck at the GP!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now